Czechoslovak Mathematical Journal

, Volume 60, Issue 2, pp 297–313 | Cite as

Navier-stokes equations on unbounded domains with rough initial data

  • Peer Christian Kunstmann


We consider the Navier-Stokes equations in unbounded domains Ω ⊆ ℝ n of uniform C 1,1-type. We construct mild solutions for initial values in certain extrapolation spaces associated to the Stokes operator on these domains. Here we rely on recent results due to Farwig, Kozono and Sohr, the fact that the Stokes operator has a bounded H -calculus on such domains, and use a general form of Kato’s method. We also obtain information on the corresponding pressure term.


Navier-Stokes equations mild solutions Stokes operator extrapolation spaces H-functional calculus general unbounded domains pressure term 

MSC 2010

35Q30 35K55 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    H. Amann: On the strong solvability of the Navier-Stokes equations. J. Math. Fluid Mech. 2 (2000), 16–98.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    M. Cannone: Ondelettes, paraproduits, et Navier-Stokes. Nouveaux Essais, Paris, Diderot, 1995.MATHGoogle Scholar
  3. [3]
    P. Constantin and C. Foias: Navier-Stokes equations. Chicago Lectures in Mathematics, University of Chicago Press, 1988.Google Scholar
  4. [4]
    R. Farwig, H. Kozono and H. Sohr: An Lq-approach to Stokes and Navier-Stokes equations in general domains. Acta Math. 195 (2005), 21–53.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    R. Farwig, H. Kozono and H. Sohr: On the Helmholtz decomposition in general unbounded domains. Arch. Math. 88 (2007), 239–248.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    R. Farwig, H. Kozono and H. Sohr: Maximal regularity of the Stokes operator in general unbounded domains of ℝn (H. Amann, ed.). Functional analysis and evolution equations. The Günter Lumer volume. Basel: Birkhäuser, 2008, pp. 257–272.CrossRefGoogle Scholar
  7. [7]
    Y. Giga: Domains of fractional powers of the Stokes operator in Lr spaces. Arch. Ration. Mech. Anal. 89 (1985), 251–265.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    P. Grisvard: Elliptic problems in nonsmooth domains. Monographs and Studies in Mathematics 24, Pitman, 1985.Google Scholar
  9. [9]
    B. H. Haak and P. C. Kunstmann: Weighted admissibility and wellposedness of linear systems in Banach spaces. SIAM J. Control Optim. 45 (2007), 2094–2118.MATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    B. H. Haak and P. C. Kunstmann: On Kato’s method for Navier Stokes equations. J. Math. Fluid Mech 11 (2009), 492–535.CrossRefMathSciNetGoogle Scholar
  11. [11]
    N. J. Kalton, P. C. Kunstmann and L. Weis: Perturbation and interpolation theorems for the H-calculus with applications to differential operators. Math. Ann. 336 (2006), 747–801.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    H. Kozono and M. Yamazaki: Semilinear heat equations and the Navier-Stokes equation with distributions in new function spaces as initial data. Commun. Partial Differ. Equations 19 (1994), 959–1014.MATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    P. C. Kunstmann: Maximal Lp-regularity for second order elliptic operators with uniformly continuous coefficients on domains, in Iannelli (Mimmo, ed.). Evolution equations: applications to physics, industry, life sciences and economics, Basel, Birkhäuser., Prog. Nonlinear Differ. Equ. Appl. Vol. 55, 2003, pp. 293–305.Google Scholar
  14. [14]
    P. C. Kunstmann: H-calculus for the Stokes operator on unbounded domains. Arch. Math. 91 (2008), 178–186.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    P. C. Kunstmann and L. Weis: Maximal Lp-regularity for parabolic equations, Fourier multiplier theorems and H-functional calculus (M. Iannelli, R. Nagel, S. Piazzera, eds.). Functional Analytic Methods for Evolution Equations, Springer Lecture Notes Math. Vol. 1855, 2004, pp. 65–311.Google Scholar
  16. [16]
    J. L. Lions: Quelques méthodes de résolution des problèmes aux limites non linéaires. Paris, Dunod, 1969.Google Scholar
  17. [17]
    Y. Meyer: Wavelets, paraproducts, and Navier-Stokes equations (R. Bott, ed.). Current developments in mathematics, 1996. Proceedings of the joint seminar, Cambridge, MA, USA 1996. Cambridge, International Press, 1997, pp. 105–212.Google Scholar
  18. [18]
    J. Prüss and G. Simonett: Maximal regularity for evolution equations in weighted Lp-spaces. Arch. Math. 82 (2004), 415–431.MATHCrossRefGoogle Scholar
  19. [19]
    H. Sohr: The Navier-Stokes equations. An elementary functional analytic approach, Basel, Birkhäuser, 2001.Google Scholar
  20. [20]
    H. Triebel: Interpolation, Function Spaces, Differential Operators. North-Holland Mathematical Library. Vol. 18. Amsterdam-New York-Oxford, 1978.Google Scholar

Copyright information

© Mathematical Institute, Academy of Sciences of Czech Republic 2010

Authors and Affiliations

  1. 1.Institut für AnalysisUniversität KarlsruheKarlsruheGermany

Personalised recommendations